Nervous System Channel
Topics
Medications
Quicklinks
Related Channels

Side Effects of Lacosamide

Dizziness, nausea, and vomiting are some of the most common side effects of lacosamide. While most side effects are minor and do not require medical attention, certain problems may be more serious and should be reported to your healthcare provider right away. Some of these serious side effects can include depression, difficulty breathing, or suicidal thoughts or behaviors.

An Introduction to Lacosamide Side Effects

As with any medicine, lacosamide (Vimpat®) can cause side effects. However, not everyone who takes the medication will have problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are easily treated by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with lacosamide. Your healthcare provider can discuss a more complete list of lacosamide side effects with you.)
 

Side Effects of Lacosamide to Report

There are a number of possible lacosamide side effects that you should report to your healthcare provider. These include (but are not limited to):
 
  • Depression
  • Suicidal thoughts or behaviors
  • An irregular heart rhythm (arrhythmia)
  • Fainting
  • Heart palpitations
  • Signs of an allergic reaction, including an unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.
     
It is especially important to let your healthcare provider know if you develop a rash that is accompanied by a fever, as this can be a sign of a dangerous reaction to lacosamide.
 
Know the Signs - Concussion Safety

Lacosamide Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.